MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETERS; BLOOD COLLECTION SAF-T HOLDER

SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETERS; BLOOD COLLECTION SAF-T HOLDER
Model Number 96004
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: the sample was not received for investigation however; images were provided.The customer reported issue could not be confirmed due to no receipt of photos or actual sample for investigation.The images show the needless valve with remnants of the luer; thus confirming the complaint however; images do not allow for a thorough evaluation of the type and condition of the device that was used with the valve.A device history record (dhr) review was performed which indicated all inspections were completed and no issues were noted during manufacture.The root cause for the reported issue could not be determined.If the product is returned at a later, a summary of the investigation results will be provided in a supplemental report.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that two components broke during normal use at the luer lock adapter leaving pieces embedded in the needle-less clave on the intravenous (iv) pigtail.There was no patient harm reported.

Brand Name
JELCO SAFETY VIAVALVE CATHETERS
Common Device Name
BLOOD COLLECTION SAF-T HOLDER
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15353771
Report Number3012307300-2022-17608
Device Sequence Number14958283
Product Code JKA
UDI-Device Identifier00351688065585
UDI-Public00351688065585
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96004
Device Catalogue Number96004
Device Lot NumberAJ191103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date09/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown